MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381844
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard catheter is defective.The following information was provided by the initial reporter, translated from spanish to english: on (b)(6)2024 a broken catheter is evidenced and the patient is punctured twice.This event implies an increase of supplies in the services, and multifunction to the patient.Additional information received on 11/18/2024.Has there been any harm to patients/healthcare professionals? a: no there was no damage to the patient, the catheter broke, so it was necessary to change it and perform a double procedure on the patient.Could you share the photo samples of the incident? photographic evidence is added was there a need for medical and/or surgical intervention due to the incidence (imaging tests, surgery, drug administration, etc.)? (detail) a: not necessary.Was there exposure of blood/chemotherapy to mucous membranes (eyes, nose and mouth) or skin? if yes, indicate whether the exposure was from the patient or the practitioner and what measures were taken.(detail).A: no exposure occurred.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a damaged catheter was confirmed; however, the root cause could not be determined from the photographs that were provided for investigation.The photos showed an 18g insyte autoguard iv catheter, which had been separated from the needle.Something was protruding from the external surface of the catheter tubing; however, the source and composition of the matter could not be determined from the photograph.As the photo supports the complainant¿s description of the reported event, the complaint was confirmed; however, without the physical sample, the root cause of the reported issue could not be determined.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A trend was identified for the reported failure and corrective actions have been implemented to investigate this type of incident and identity the root cause.Review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20859386
Report Number1710034-2024-01438
Device Sequence Number11779637
Product Code FOZ
UDI-Device Identifier00382903818440
UDI-Public(01)00382903818440(11)240620(17)270531(10)4170687
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381844
Device Lot Number4170687
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexMale